Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 29, NWS Miami, FL

May 4, 2005Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 4, 2005, 6:29 PM EDT for Miami-Dade County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2005, 6:29 PM EDT (22:29 UTC)
Expired
May 4, 2005, 7:31 PM EDT
In force
62 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 34 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 1:30 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.5 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2005-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2005-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1152 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 042234 CCA
SVRMFL
FLC086-042330-
/O.NEW.KMFL.SV.W.0029.050504T2229Z-050504T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
629 PM EDT WED MAY 4 2005

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MIAMI-DADE COUNTY 
  IN SOUTH FLORIDA

* UNTIL 730 PM EDT

* AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING   
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR            
  MICCOSUKEE INDIAN VILLAGE...OR 20 MILES EAST OF MONROE STATION     
  MOVING EAST AT 10 MPH.

* THE STORM WILL AFFECT...
  MICCOSUKEE INDIAN VILLAGE
  SHARK VALLEY

ANOTHER DEVELOPING SEVERE STORM WAS LOCATED NEAR GROSSMAN HAMMOCK 
ABOUT 5 MILES WEST OF KROME AVENUE. LARGE HAIL IS LIKELY WITH THAT 
STORM.

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY 
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2593 8086 2554 8087 2552 8046 2593 8045

$$
HANDEL
2 follow-up statements
000
WWUS52 KMFL 042306
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
704 PM EDT WED MAY 4 2005

FLC086-042330-
/O.CON.KMFL.SV.W.0029.000000T0000Z-050504T2330Z/
MIAMI-DADE FL-
704 PM EDT WED MAY 4 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM EDT FOR 
WESTERN MIAMI-DADE COUNTY...

AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM NEAR SHARK VALLEY OBS TOWER...OR 
ABOUT 22 MILES NORTHWEST OF HOMESTEAD...MOVING SOUTHEAST AT 5 MPH.

THIS STORM WILL REMAIN OVER EVERGLADES NATIONAL PARK JUST SOUTH OF 
TAMIAMI TRAIL.

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN MIAMI 
DIRECTLY AT 305.229.4522.

LAT...LON 2593 8086 2554 8087 2552 8046 2593 8045

$$
HANDEL
000
WWUS52 KMFL 042331
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
730 PM EDT WED MAY 4 2005

FLC086-042339-
/O.EXP.KMFL.SV.W.0029.000000T0000Z-050504T2330Z/
MIAMI-DADE FL-
730 PM EDT WED MAY 4 2005

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MIAMI-DADE COUNTY 
EXPIRED AT 730 PM EDT...

RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING FOR RURAL 
WESTERN MIAMI-DADE COUNTY HAD WEAKENED TO BELOW SEVERE LIMITS. 
THUS...THE WARNING HAS BEEN ALLOWED TO EXPIRE.

THUNDERSTORMS WITH HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL WILL BE 
POSSIBLE FOR THE NEXT COUPLE HOURS AS THESE STORMS CONTINUE DRIFTING 
SOUTHEAST ACROSS MAINLAND MONROE AND MIAMI-DADE COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT 
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2593 8086 2554 8087 2552 8046 2593 8045

$$
HANDEL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:15 PM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, May 4, 3:15 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
315 PM EDT WED MAY 4 2005

.DISCUSSION...SPC HAS PLACED ALL OF SOUTH FL IN A SEVERE TSTORM
WATCH EFFECTIVE UNTIL 8 PM. THUNDERSTORMS ARE FIRING UP VICINITY
FT. MYERS EXTENDING SW INTO THE ADJACENT GULF WATERS. OTHER STORMS
ARE DEVELOPING ACROSS A LARGE PORTION OF INTERIOR SOUTH FL. STORMS
ARE DEVELOPING IN RESPONSE TO A SHORTWAVE MOVING INTO THE WEST
CENTRAL FL COAST...EVIDENCED BY ACARS DATA WHICH SHOW H5 TEMPS
DROPPING TO -11/-12C NEAR NAPLES. MIAMI H5 TEMP IS STILL NEAR
-9C...BUT WILL FALL AS THE SHORTWAVE MOVES ACROSS THE AREA INTO THE
EVENING HRS. AS SUCH...INSTABILITY WILL BE ON THE INCREASE
THROUGHOUT THE AFTERNOON/EARLY EVENING...AND ALONG WITH MESOSCALE
BOUNDARY INTERACTIONS AND HIGH SFC MOISTURE...NUMEROUS TO WIDESPREAD
THUNDERSTORMS ARE EXPECTED...WITH ISOLATED SEVERE. FORECAST WILL
REFLECT HIGH POPS THROUGH EARLY THIS EVENING...TAPERING OFF TO
CHANCE POPS OVERNIGHT - DUE TO BOUNDARY LAYER COOLING.

WATER VAPOR IMAGERY SHOWS A TROUGH DIGGING INTO SOUTH TEXAS AT
THIS TIME. IT IS THIS FEATURE WHICH WILL ACT TO EVENTUALLY SPIN UP
A LOW LATER TONIGHT INTO THU OVER THE EASTERN GULF. BOTH GFS/ETA
MOVE THIS LOW ACROSS NORTHERN/CENTRAL FL...BUT WITH DIFFERENT
TIMING. GFS SEEMS A TAD TOO FAST...TRACKING THE LOW ACROSS THE
PENINSULA OVERNIGHT. PREFER THE SLOWER ETA SOLUTION GIVEN CURRENT
POSITION OF TROUGH (WHICH BY THE WAY HAS BEEN THE SUPERIOR MODEL
OVER THE PAST SEVERAL DAYS). ETA TAKES THE LOW ACROSS NORTHERN FL THU
MORNING INTO EARLY AFTERNOON...WITH THE TRAILING COLD FRONT MOVING
ACROSS SOUTH FLORIDA EARLY THURSDAY NIGHT. FORECAST SOUNDINGS SHOW
DEEP MOISTURE AND VERY IMPRESSIVE CAPE (>4000 J/K) INCREASING ACROSS
SOUTH FL TOMORROW AFTERNOON. LOOKS LIKE THERE WILL BE ENOUGH SFC
CONVERGENCE ALONG/AHEAD OF FRONT AS WELL. GIVEN ALL THIS AND THE
PLACEMENT OF THE UPPER TROUGH JUST TO OUR WEST AT THE TIME OF MAX
HEATING...BELIEVE A SEVERE POTENTIAL AGAIN EXISTS TOMORROW
AFTERNOON. LIMITING FACTOR WILL BE CLOUDINESS...WHICH WOULD SUPPRESS
HEATING. HOWEVER...BELIEVE THAT MINS WILL STAY IN THE 70S ALL AREAS
OVERNIGHT...SO IT WONT TAKE MANY BREAKS IN THE CLOUDS TO REALLY
HEAT THINGS UP. DECIDED TO GO WITH LIKELY/CATEGORICAL POPS
INTERIOR/EAST FOR TOMORROW AFTERNOON...GIVEN ALL THE ABOVE. WILL
MENTION STRONG STORMS FOR TOMORROW...THOUGH SEVERE IS POSSIBLE. THIS
WORDING CAN BE BEEFED UP TO SEVERE SHOULD CONDITIONS CONTINUE TO
LOOK FAVORABLE WITH LATER MODEL RUNS.

CONFIDENCE IS HIGH THAT THE FRONT WILL CLEAR SOUTH FL THU NIGHT
(SHOWN BY GFS/ETA/ECMWF)...AND HIGH PRESSURE WILL SETTLE IN ACROSS
THE AREA FROM THE NORTH THROUGH THE UPCOMING WEEKEND. THIS WILL
RESULT IN SLIGHTLY COOLER AND LESS HUMID CONDITIONS ALONG WITH DRY
CONDITIONS.

&&

.MARINE...WINDS TO REMAIN GENERALLY UNDER 15 KNOTS THROUGH THE
PERIOD. GULF STREAM SEAS WILL BUILD TO 5-6 FT FRI NIGHT-SAT. MAIN
CONCERN FOR MARINERS WILL BE THE STRONG/SEVERE STORM RISK.

&&

.FIRE WEATHER...NO CONCERNS NEXT FEW DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  86  67  83 /  70  80  50  20
FORT LAUDERDALE  76  87  70  84 /  70  80  50  20
MIAMI            76  87  70  85 /  70  80  50  20
NAPLES           72  82  67  83 /  60  60  50  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...SEVERE THUNDERSTORM WATCH ALL ZONES UNTIL 8 PM.
AM...SEVERE THUNDERSTORM WATCH UNTIL 8 PM NEAR SHORE WATERS.
GM...SEVERE THUNDERSTORM WATCH UNTIL 8 PM NEAR SHORE WATERS.

&&

DFG
Hazardous weather outlook, May 4, 6:00 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
600 PM EDT WED MAY 4 2005

FLZ063-066>075-050400-
BROWARD METROPOLITAN-DADE METROPOLITAN-EASTERN COLLIER-GLADES-HENDRY-
MAINLAND MONROE-PALM BEACH EASTERN-PALM BEACH WESTERN-
WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE-
600 PM EDT WED MAY 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT.

A WEAK NEARLY STATIONARY FRONTAL BOUNDARY REMAINS JUST TO THE NORTH
OF SOUTH FLORIDA. DUE TO THE PROXIMITY OF THE BOUNDARY, SUFFICIENT
INSTABILITY AND OUTFLOW BOUNDARIES FROM NUMEROUS SHOWERS AND
THUNDERSTORMS, STORMS WILL CONTINUE TO DEVELOP ACROSS MUCH OF SOUTH
FLORIDA THROUGH THE EVENING HOURS. SOME THUNDERSTORMS MAY BE SEVERE
PRODUCING PENNY SIZED HAIL OR LARGER AND WIND GUSTS IN EXCESS OF 60
MPH. WEAK TORNADOES ARE ALSO POSSIBLE, PARTICULARLY IN AREAS WHERE
THE STORMS INTERACT WITH ONE ANOTHER.

RESIDENTS ACROSS SOUTH FLORIDA ARE ADVISED TO REMAIN ON THE ALERT
THROUGH NOAA WEATHER RADIO OR THE LOCAL NEWS MEDIA IN CASE WARNINGS
BECOME NECESSARY FOR ANY OF THE STORMS.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS THE NORTH FLORIDA
PENINSULA EARLY THURSDAY BRINGING A COLD FRONT ACROSS SOUTH FLORIDA
ON FRIDAY. THEREFORE, STRONG THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS
SOUTH FLORIDA PARTICULARLY ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON.

In the hours before

Special weather statement, May 4, 1:32 PM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
132 PM EDT WED MAY 4 2005

FLZ063-066>075-042331-
BROWARD METROPOLITAN FL-DADE METROPOLITAN FL-EASTERN COLLIER FL-
GLADES FL-HENDRY FL-MAINLAND MONROE FL-PALM BEACH EASTERN FL-
PALM BEACH WESTERN FL-WESTERN BROWARD FL-WESTERN COLLIER FL-
WESTERN DADE FL-
132 PM EDT WED MAY 4 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR ALL OF SOUTH FLORIDA EFFECTIVE UNTIL 800 PM EDT.

THIS WATCH INCLUDES THE FOLLOWING COUNTIES IN SOUTH FLORIDA:

GLADES...HENDRY...COLLIER...PALM BEACH...BROWARD...MIAMI-DADE AND
MAINLAND MONROE COUNTIES INCLUDING LAKE OKEECHOBEE AND THE ADJACENT
COASTAL WATERS.

NUMEROUS THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP ACROSS INTERIOR
AND NORTHERN SECTIONS OF SOUTH FLORIDA. NUMEROUS THUNDERSTORMS ARE
EXPECTED TO DEVELOP FOR THE REST OF THIS AFTERNOON AND EVENING HOURS.
ATMOSPHERIC CONDITIONS ARE SUCH THAT A FEW OF THESE STORMS COULD
BECOME SEVERE PRODUCING DAMAGING WINDS...HEAVY RAINFALL AND SMALL
HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY ACROSS
GLADES...HENDRY AND PALM BEACH COUNTIES WHERE SEA AND LAKE BREEZES
ARE EXPECTED TO INTERACT.

REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, May 4, 2:00 PM EDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
200 PM EDT WED MAY 4 2005

FLZ067-068-041900-
PALM BEACH EASTERN-PALM BEACH WESTERN-
200 PM EDT WED MAY 4 2005

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.

A CLUSTER OF STRONG THUNDERSTORMS OVER SOUTHWEST PALM BEACH COUNTY
AND NORTHWEST INTERIOR SECTIONS OF BROWARD COUNTY WILL MOVE
NORTHEAST AT 15 MPH. DOPPLER RADAR INDICATED THAT THESE STORMS ARE
INCREASING IN INTENSITY AND COVERAGE. THESE STORMS WILL AFFECT
SECTIONS OF I-75...U-27...THE HOLEY LAND WILD LIFE AREA AND
OKEELANTA.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, May 4, 3:38 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
338 PM EDT WED MAY 4 2005

FLZ067-068-042045-
PALM BEACH EASTERN-PALM BEACH WESTERN-
338 PM EDT WED MAY 4 2005

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.

A CLUSTER OF STRONG THUNDERSTORMS WILL CONTINUE TO APPROACH THE
NORTHEAST PORTION OF PALM BEACH COUNTY THROUGH 430 PM. EXPECT
FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...AND
TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM
ACTIVITY STRENGTHENS.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, May 4, 4:06 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
406 PM EDT WED MAY 4 2005

FLZ071>074-042040-
BROWARD METROPOLITAN-DADE METROPOLITAN-WESTERN BROWARD-WESTERN DADE-
410 PM EDT WED MAY 4 2005

A LINE OF STRONG THUNDERSTORMS EXTENDING FROM JUST WEST OF U.S.
HIGHWAY 27 NEAR WESTON TO JUST NORTH OF THE DADE-COLLIER TRAINING
AIRPORT ALONG THE TAMIAMI TRAIL WILL CONTINUE MOVING EAST AT 10 MPH.
THESE STORMS WILL IMPACT THE WESTERN SUBURBS OF BROWARD INCLUDING
WESTON...PEMBROKE PINES...AND MIRAMAR. THE STRONGEST STORMS ARE
APPROACHING SEVERE LEVELS AND ARE LOCATED 10 MILES NORTH OF
FORTYMILE BEND IN MIAMI-DADE COUNTY OVER THE EVERGLADES.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHERN FLORIDA. STAY TUNED TO NOAA WEATHER
RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.

HANDEL
Special weather statement, May 4, 4:37 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
437 PM EDT WED MAY 4 2005

FLZ071>074-042100-
BROWARD METROPOLITAN-DADE METROPOLITAN-WESTERN BROWARD-WESTERN DADE-
437 PM EDT WED MAY 4 2005

...STRONG THUNDERSTORMS ROLLING ACROSS BROWARD AND MIAMI-DADE...

AT 430 PM EDT...THE PUBLIC ESTIMATED WINDS GUSTING UP TO 50 MPH IN
SUNRISE NEAR THE SAWGRASS MILLS MALL. RADAR INDICATED THE HEAVIEST
OF THESE STORMS EXTENDED FROM SUNRISE TO PEMBROKE PINES. IN
MIAMI-DADE THE STRONGEST STORMS WERE 5 MILES WEST OF KROME AVENUE
AND NORTH OF THE TAMIAMI TRAIL. THE STORMS ARE MOVING EAST AT 10 MPH.

EXPECT VERY HEAVY RAINFALL WITH LOCALIZED PONDING OF WATER ON THE
ROADS...FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...AND TORRENTIAL DOWNPOURS THROUGH 530 PM ACROSS MUCH OF METRO
BROWARD AND NORTH METRO MIAMI-DADE.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. A SEVERE THUNDERSTORM
WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING FOR
SOUTHERN FLORIDA.

HANDEL
Special weather statement, May 4, 4:59 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
459 PM EDT WED MAY 4 2005

FLZ071>074-042130-
BROWARD METROPOLITAN-DADE METROPOLITAN-WESTERN BROWARD-WESTERN DADE-
459 PM EDT WED MAY 4 2005

...STRONG THUNDERSTORMS SLOWLY CROSSING BROWARD AND MIAMI-DADE...

AT 5 PM...A LINE OF STRONG THUNDERSTORMS EXTENDED ACROSS COCONUT
CREEK...FORT LAUDERDALE...MIRAMAR...MIAMI LAKES...WESTWARD ACROSS
THE EVERGLADES ALONG THE DADE-BROWARD COUNTY LINE TO JUST NORTHEAST
OF FORTYMILE BEND. THESE STORMS WILL MOVE EAST AT 10 MPH ACROSS ALL
OF EASTERN BROWARD COUNTY AS WELL AS ACROSS HIALEAH...CAROL
CITY...AND NORTH MIAMI IN MIAMI-DADE COUNTY.

EXPECT TREMENDOUS LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...AND TORRENTIAL DOWNPOURS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHERN FLORIDA. STAY TUNED TO NOAA WEATHER
RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.

HANDEL

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:30 PM EDTSevere Thunderstorm WarningMFLGlades60 min
May 4, 2:23 PM EDTSevere Thunderstorm WarningMFLPalm Beach67 min
May 4, 2:42 PM EDTSevere Thunderstorm WarningMFLBroward66 min
May 4, 7:00 PM EDTSpecial Marine WarningMFL60 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.